MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED 4.5MM COMPRESSION SCREW 35 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED 4.5MM COMPRESSION SCREW 35 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number VDV235
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a lawsuit that the patient reported having refractory pain and dysfunction of the shoulder which was refractory to conservative measures.Preoperative imaging was suggestive of loosening of the humeral component, specifically at the junction of the proximal humeral body to the humeral stem at the assembly screw junction.
 
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.The reported event could not be confirmed since the devices were not returned for evaluation and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned.Since elements were provided, the opinion of the medical expert was requested and stated as following: "i concur with the observation that the device list appears to list an excessive number of components for potential implantation in a single shoulder.It is possible that different stems were considered or utilized during the surgery.However, it is regrettable that there is an absence of a description regarding any purported event that may have resulted in a postoperative impact on the patient.Furthermore, there is a lack of additional clinical documentation, such as a surgical report, medical correspondence, or imaging of the shoulder.Regrettably, due to these limitations, i am unable to provide a medical assessment of this case".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the devices are returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device not available.

Brand Name
AEQUALIS REVERSED 4.5MM COMPRESSION SCREW 35 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17906600
Report Number3000931034-2023-00336
Device Sequence Number7822885
Product Code KWS
UDI-Device Identifier03700386917219
UDI-Public03700386917219
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberVDV235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale